Breaking Medical News and In Depth Medical Stories

 
Search News:
     
PROGRAMS
 
 
Study confirms that some antidepressants cause heart rhythm abnormalities
Study confirms that some antidepressants cause heart rhythm abnormalities

(January 29, 2013 - Insidermedicine)

From Massachusetts - A new study published in the BMJ confirms that some antidepressants can cause heart rhythm abnormalities. Researchers followed nearly 40,000 adults who had either a methadone or antidepressant prescription. All individuals had an ECG following their prescription. After controlling for risk factors such as age, race, sex, and history of heart problems, researchers found that use of the SSRIs citalopram and escitalopram, as well as amitriptyline and methadone were all associated with a small but significant increased risk of a long QT interval--an abnormality that raises risk of other serious abnormalities. The association was stronger with higher doses--an aspect that suggest a dose-response relationship

 
OUR TEAM
More...  
EDITORIAL BOARD
More...